Optimal Hankel Model Reduction for Nonminimal Systems

M. G. Safonov, R. Y. Chiang, D. J.N. Limebeer

Research output: Contribution to journalArticlepeer-review

129 Citations (Scopus)

Abstract

A basis-free descriptor system representation is shown to facilitate the computation of all minimum-degree and optimal k th-order all-pass extensions and Hankel-norm approximants. The descriptor representation has the same simple form for both the optimal and suboptimal cases. The method makes Hankel model reduction practical for nonminimal and nearly nonminimal systems by eliminating the ill-conditioned calculation of a minimal balanced realization. A simple, numerically sound method based on singular-value decomposition enables the results to be expressed in state-space form.

Original languageEnglish
Pages (from-to)496-502
Number of pages7
JournalIEEE Transactions on Automatic Control
Volume35
Issue number4
DOIs
Publication statusPublished - Apr 1990
Externally publishedYes

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'Optimal Hankel Model Reduction for Nonminimal Systems'. Together they form a unique fingerprint.

Cite this